MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A34-34/C80 V
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, clinical evaluation confirmed the urgent presentation, type iiia endoleak, complete aortic component separation and secondary endovascular procedure.Device, user, procedure or anatomy relatedness of this complaint could not be determined based on the information shared with endologix to review.Procedure related harms for this complaint could not be determined based on the information shared with endologix to review.The final patient status was in stable condition post secondary endovascular procedure.A definitive root cause for the reported event could not be determined.The clinical assessment determined that there was evidence to reasonable suggest infra renal cuff dilation 40.9 mm (20%) occurred that were not included in the event as reported.The infra renal cuff dilation was discovered on (b)(6) 2018 during review of the 41 month post implant ct scan.The devices remain implanted in the patient and will not be returned; therefore, device evaluation will not be completed.The review of manufacturing lot confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.The afx bifurcated stent graft indicated in describe event or problem and concomitant medical products, that had the endoleak 3a, was previously reported under mfr#2031527-2018-00220.
 
Event or Problem Description
An afx bifurcated stent graft system was implanted to treat an abdominal aortic aneurysm.The patient presented to the er with abdominal pain approximately 3.5 years post index procedure.A ct was performed on (b)(6) 2018, where a potential type iiia endoleak was observed.On (b)(6) 2018, the secondary procedure was performed.Reportedly, it was confirmed, there was no leak and no sac growth, just minimal overlap of the previously implanted stents.The physician elected to add a vela suprarenal cuff and a vela infrarenal cuff to improve overlap.The patient was discharged the next day and was reported to be pain free and in good condition.There have been no additional patient sequelae reported.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7655259
Report Number2031527-2018-00570
Device Sequence Number18871288
Product Code MIH
UDI-Device Identifier00818009013545
UDI-Public(01)00818009013545(17)150502
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/02/2015
Device Model NumberA34-34/C80 V
Device Lot Number1249732020
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT (LN 1268463027)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR